MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SYSTEM 002-1100 15W THERMAL THERAPY; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SYSTEM 002-1100 15W THERMAL THERAPY; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 002-1100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Seizures (2063); Visual Impairment (2138); Iatrogenic Source (2498); Ptosis (2620)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation into the reported issue has been performed as there has been no allegation of deficiency against a medtronic product.Based on clinical knowledge of procedure type and per the clinical investigator, this is an inherent risk of the procedure.Medtronic navigation is filing this mdr to ensure visibility to a patient event as a result of a procedure that utilized medtronic navigation's thermal therapy system.There is no allegation to suggest that medtronic device caused or contributed to the reported event.
 
Event or Problem Description
A medtronic representative reported on behalf of the site, that a patient underwent a laser induced thermal therapy (litt) procedure on (b)(6) 2017 for epilepsy.There were no reported delays to the procedure or issues with the thermal therapy system.There was a reported magnetic resonance imaging (mri) technical difficulty where software wasn¿t loading properly on the mri machine, and the computer had to be rebooted.Following the procedure, at 10:10 am, the patient was diagnosed with third nerve palsy of the left eye.The patient was reported to have diplopia and ptosis due to the third nerve palsy.The adverse event (ae) is reported to be secondary to receiving the thermal ablation procedure, but not related/due to the thermal therapy system itself.On (b)(6) 2017, the patient received an ophthalmology examination.The exam findings were reported as abnormal and clinically consistent with a left third nerve palsy - left eye limited motility and limited left eye.The patient returned on (b)(6) 2017 for evaluation, and per the neurological exam, it was confirmed that the patient has a partial cniii palsy of the left eye.No actions have been taken to treat this ae.No further actions are planned and the ae is unresolved.The reported event is associated with a clinical trial ((b)(4)) conducted under an investigational device exemption (ide).Medtronic navigation is filing this mdr to ensure visibility to a patient event as a result of a procedure that utilized medtronic navigation's thermal therapy system.There is no allegation to suggest that medtronic device caused or contributed to the reported event.

Brand Name
SYSTEM 002-1100 15W THERMAL THERAPY
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6832891
Report Number1723170-2017-03558
Device Sequence Number13833681
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number002-1100
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient Age47 YR
Patient Weight76